MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 840
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time, medtronic has not received the suspect device/component from the customer for evaluation.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that an 840 ventilator had a keyboard issue; blocked error messages were generated.The ventilator was not in use on a patient at the time the event occurred.
 
Additional Manufacturer Narrative
Product analysis: a graphic user interface (gui) printed circuit board (pcb), backlight inverters pcb¿s and a keyboard were returned to covidien/ medtronic¿s product analysis.A visual inspection of the returned components was performed, no notable conditions were found on the gui pcb and backlight inverters pcb¿s.The keyboard had contamination across arising from fluid ingress.The returned components were installed into a test ventilator for analysis; no errors were recorded in the diagnostic logs.An investigation was performed and the identified root cause of the gui pcb was isolated to a component (video graphics array controller u63) on the xena i pcb.No fault was found on the backlight inverters pcb¿s.The keyboard root cause was isolated to the contamination.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during preventative maintenance, the 840 ventilator did not pass the extended self-test (est), the lower display did not view properly and the keyboard did not work properly (blocked error message).

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key6808558
Report Number8020893-2017-07537
Device Sequence Number18872665
Product Code CBK
UDI-Device Identifier10884521077058
UDI-Public10884521077058
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K970460
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840
Device Catalogue Number4-840220DIEC-SP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2017
Initial Date Received by Manufacturer 07/21/2017
Supplement Date Received by Manufacturer11/08/2017
11/09/2017
Initial Report FDA Received Date08/21/2017
Supplement Report FDA Received Date11/08/2017
11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1